Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 40, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 6, 2009, 9:38 AM CDT for 5 counties in Alabama. It took effect at May 7, 2009, 9:45 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 9:38 AM CDT (14:38 UTC)
- In effect from
- May 7, 2009, 9:45 AM CDT
- Expired
- May 11, 2009, 8:39 AM CDT
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 124.80 ft at May 7, 2009, 10:00 PM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 061438 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CDT WED MAY 06 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. .HEAVY RAINFALL DURING THE PAST FEW DAYS WILL SEND PORTIONS OF THE TOMBIGBEE RIVER INTO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-070238- /O.NEW.KBMX.FL.W.0040.090507T1954Z-000000T0000Z/ /AVLA1.1.ER.090507T1954Z.090509T0600Z.000000T0000Z.NO/ 938 AM CDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT THE LOWER BEVILL LOCK AND DAM * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM WEDNESDAY THE STAGE WAS 113.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 129.1 FEET BY EARLY SATURDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-070238- /O.NEW.KBMX.FL.W.0041.090510T1500Z-000000T0000Z/ /DLDA1.1.ER.090510T1500Z.090511T1200Z.000000T0000Z.NO/ 938 AM CDT WED MAY 06 2009 * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT THE LOWER DEMOPOLIS LOCK AND DAM * FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 50.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 68 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 70 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
8 follow-up statements
000 WGUS84 KBMX 071452 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 952 AM CDT THU MAY 07 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ALONG THE TOMBIGBEE RIVER BUT ARE NOT EXPECTED TO BE AS GREAT AS EARLIER FORECAST. THE UPPER TOMBIGBEE RIVER AT BEVILL LOCK AND DAM IS STILL FORECAST TO GO INTO FLOOD...BUT LOCATIONS FURTHER DOWNSTREAM ARE NOW EXPECTED TO REMAIN BELOW FLOOD STAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-080252- /O.EXT.KBMX.FL.W.0040.090507T1445Z-090512T0530Z/ /AVLA1.1.ER.090507T0927Z.090508T1200Z.090511T1430Z.NO/ 952 AM CDT THU MAY 07 2009 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT THE LOWER BEVILL LOCK AND DAM. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 123.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 126.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY ARE CUTOFF AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-071522- /O.CAN.KBMX.FL.W.0041.000000T0000Z-090507T1452Z/ /DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 952 AM CDT THU MAY 07 2009 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT THE LOWER DEMOPOLIS LOCK AND DAM. * AT 8:30 AM THURSDAY THE STAGE WAS 50.8 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 64 FEET SUNDAY EVENING. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
000 WGUS84 KBMX 081559 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1059 AM CDT FRI MAY 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE UPPER TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-090359- /O.EXT.KBMX.FL.W.0040.000000T0000Z-090511T0300Z/ /AVLA1.1.ER.090507T0927Z.090508T0300Z.090510T1200Z.NO/ 1059 AM CDT FRI MAY 08 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT THE LOWER BEVILL LOCK AND DAM. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 123.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY ARE CUTOFF. $$
000 WGUS84 KBMX 091431 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 931 AM CDT SAT MAY 09 2009 ...THE FLOOD WARNING EXTENDED FOR THE TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING HAS BEEN EXTENDED UNTIL TUESDAY FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-100231- /O.EXT.KBMX.FL.W.0040.000000T0000Z-090512T2100Z/ /AVLA1.1.ER.090507T0927Z.090508T0300Z.090512T0600Z.NO/ 931 AM CDT SAT MAY 09 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 120.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 124.8 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. $$
000 WGUS84 KBMX 100127 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 827 PM CDT SAT MAY 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING HAS BEEN EXTENDED UNTIL TUESDAY FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-101327- /O.EXT.KBMX.FL.W.0040.000000T0000Z-090513T1245Z/ /AVLA1.1.ER.090507T0927Z.090508T0300Z.090512T2145Z.NO/ 827 PM CDT SAT MAY 09 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SATURDAY THE STAGE WAS 121.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 123.6 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$
000 WGUS84 KBMX 100135 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 PM CDT SAT MAY 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING HAS BEEN EXTENDED UNTIL TUESDAY FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-101335- /O.CON.KBMX.FL.W.0040.000000T0000Z-090513T1245Z/ /AVLA1.1.ER.090507T0927Z.090508T0300Z.090512T2145Z.NO/ 835 PM CDT SAT MAY 09 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SATURDAY THE STAGE WAS 121.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 123.6 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$
000 WGUS84 KBMX 101424 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 924 AM CDT SUN MAY 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER... AND A FLOOD WARNING HAS BEEN EXTENDED THROUGH THURSDAY AFTERNOON FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-110224- /O.EXT.KBMX.FL.W.0040.000000T0000Z-090514T2230Z/ /AVLA1.1.ER.090507T0927Z.090512T1200Z.090514T0730Z.NO/ 924 AM CDT SUN MAY 10 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 121.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 126.5 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED $$
000 WGUS84 KBMX 110142 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 842 PM CDT SUN MAY 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... .MINOR FLOODING CONTINUES ON THE UPPER TOMBIGBEE RIVER...AND THE FLOOD WARNING CONTINUES FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-111342- /O.EXT.KBMX.FL.W.0040.000000T0000Z-090513T2315Z/ /AVLA1.1.ER.090507T0927Z.090512T0600Z.090513T0815Z.NO/ 842 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 121.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 124.1 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. $$
000 WGUS84 KBMX 111339 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 839 AM CDT MON MAY 11 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL OVER THE PAST FEW DAYS PRODUCED RISES ON THE UPPER TOMBIGBEE RIVER...BUT LEVELS HAVE REMAINED BELOW ESTABLISHED FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. && ALC063-065-091-107-119-111409- /O.CAN.KBMX.FL.W.0040.000000T0000Z-090513T2315Z/ /AVLA1.N.ER.090507T0927Z.000000T0000Z.000000T0000Z.NO/ 839 AM CDT MON MAY 11 2009 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * AT 7 AM MONDAY THE STAGE WAS 121.3 FEET. * FLOOD STAGE IS 122 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 121.3 FEET. THE RIVER WILL CONTINUE TO FALL TO 121.0 FEET BY TOMORROW MORNING . * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 6, 6:44 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 6, 6:44 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 AM CDT WED MAY 6 2009 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... ONCE AGAIN...BUSY WITH WEATHER...SO I WILL BE BRIEF. ANOTHER DAY...SAME FORECAST...AS YET ANOTHER VORT MAX AND JET MAX ENTER NORTHWEST ALABAMA THIS MORNING AND WILL FOCUS STORMS...THE STRONGEST THIS AFTERNOON...MAINLY ACROSS THE NORTHERN HALF OF THE CWA BY EARLY AFTERNOON. THESE STORMS...STRONG WITH A GOOD MIX OF SEVERE WILL LINGER INTO THE EVENING AND OVERNIGHT AS THE FOCUSING MECHANISM DRIFTS FURTHER SOUTH THROUGH THE LATE AFTERNOON AND EVENING HOURS. LOOK FOR MUCH OF THE SAME AS THE PREVIOUS OVERNIGHT PERIODS...FOR THE SHOWERS AND THUNDERSTORMS TO LAST WELL INTO THE OVERNIGHT PERIOD. INTO THURSDAY...WE WILL ONCE AGAIN DEAL WITH ACTIVE WEATHER...AS WEDNESDAYS SLOW MOVING BOUNDARY WILL ONCE AGAIN TRIGGER MAINLY AFTERNOON STORMS ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA. ISOLATED SEVERE WEATHER WILL ONCE AGAIN BE IN THE CARDS AS SHEAR VECTORS AND LAPSE RATES REMAIN RATHER LARGE...AGAIN THOUGH...THINKING THE BEST CHANCES WILL LIKELY BEGIN TO MOVE FURTHER SOUTH AS THE AFTERNOON AND EVENING PROGRESSES. WE WILL HOPEFULLY BEGIN SEEING OUR FIRST BREAK IN THE ACTION BY LATE THURSDAY...ESPECIALLY INTO THE OVERNIGHT PERIOD ON FRIDAY MORNING. FRIDAY AFTERNOON AND INTO THE WEEKEND...WE MAY CATCH A BIT OF A REST AS THE AFTERNOON SHOWERS AND THUNDERSTORMS SEEM TO BE A BIT MORE ON THE DISORGANIZED SIDE...ESPECIALLY IN TERMS OF SEVERE WEATHER. HOWEVER...EXPECT TO SEE ISOLATED TO SCATTERED DEVELOPMENT EACH DAY...MAINLY NORTH OF INTERSTATE 20. BEYOND THE WEEKEND...IT LOOKS LIKE ANOTHER SAGGING FRONT WILL MOVE ACROSS THE STATE...SO GET READY FOR ANOTHER FEW DAYS OF STRONG TO SEVERE STORMS POSSIBLE THROUGH THE END OF THE PERIOD. I DONT SEE A LOT OF UPPER LEVEL DYNAMIC SUPPORT FOR ORGANIZED SEVERE OUTBREAK TYPE WEATHER...BUT CERTAINLY ANY VORT OR JET MAX WILL BRING THE ISOLATED TO SCATTERED SEVERE THREAT ONCE AGAIN TO CENTRAL ALABAMA...TYPICAL MONTH OF MAY PATTERN. && .AVIATION...12Z TAF DISCUSSION. CHALLENGE TODAY IS TIMING THE SQUALL APPROACHING FROM MISSISSIPPI. AMENDMENTS MAY BE NEEDED BASED ON INCREASE OR DECREASE IN SPEED. IFR CONDITIONS EXPECTED WITHIN LINE. PRE-SQUALL LINE CONDITIONS WILL BE MVFR. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR MARION-WINSTON-LAMAR-FAYETTE-WALKER-BLOUNT- ETOWAH AND CHEROKEE UNTIL 12 PM. && 17/88
Hazardous weather outlook, May 6, 6:30 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT WED MAY 6 2009 ALZ011>015-017>050-070940- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 440 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF CENTRAL ALABAMA FROM THE MORNING THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE THREAT WILL SLOWLY PUSH SOUTHEAST THROUGH THE AFTERNOON AND EVENING...AND EVENTUALLY WILL BE CONFINED TO AREAS ALONG AND JUST NORTH OF INTERSTATE 85 AND HIGHWAY 80 THROUGH THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS CENTRAL AND SOUTHERN AREAS OF CENTRAL ALABAMA ON THURSDAY...MAINLY BETWEEN THE HOURS OF 6 AM AND 10 PM. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND POSSIBLY THURSDAY.
In the hours before
Local storm report, May 6, 8:46 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM TSTM WND DMG 3 WNW ALICEVILLE 33.14N 88.21W
05/06/2009 PICKENS AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 78 NEAR ROGERSVILLE.
POSSIBLE TORNADO.
&&
KSUMRALLLocal storm report, May 6, 8:54 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL 11 SSE FAYETTE 33.55N 87.76W
05/06/2009 E0.75 INCH FAYETTE AL EMERGENCY MNGR
REPORTED NEAR CONCORD.
&&
KSUMRALLLocal storm report, May 6, 8:55 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN SNEAD 34.12N 86.40W
05/06/2009 E3.00 INCH BLOUNT AL EMERGENCY MNGR
HEAVY RAIN CAUSING URBAN FLOODING OF ROADWAYS.WATER OVER
THE ROAD AND TELCO CONNECTION BOXES PARTIALLY UNDERWATER.
0655 AM FUNNEL CLOUD 3 WSW WESTON 34.15N 88.08W
05/06/2009 MARION AL LAW ENFORCEMENT
REPORTED TO E911 AT HIGHWAY 19 AND COUNTY ROAD 11 IN
BARNSVILLE.
0706 AM TSTM WND DMG HAMILTON 34.14N 87.98W
05/06/2009 MARION AL EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 278 IN HAMILTON. POSSIBLE
TORNADO.
0759 AM FLASH FLOOD SULLIGENT 33.89N 88.13W
05/06/2009 LAMAR AL EMERGENCY MNGR
ESTIMATED RAINFALL TOTALS OF THREE INCHES...WITH LOCALLY
HIGHER AMOUNTS...HAS CAUSED THE FLOODING OF HIGHWAY 278
IN SULLIGENT AND THE ROAD IS IMPASSABLE.
0805 AM TSTM WND DMG 2 W MORELAND 34.25N 87.35W
05/06/2009 WINSTON AL EMERGENCY MNGR
4 TREES DOWN 2 MILES WEST OF MORELAND.
0819 AM TSTM WND DMG 3 WNW ALICEVILLE 33.14N 88.21W
05/06/2009 PICKENS AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 78 NEAR ROGERSVILLE.
POSSIBLE TORNADO.
0847 AM HAIL 11 SSE FAYETTE 33.55N 87.76W
05/06/2009 E0.75 INCH FAYETTE AL EMERGENCY MNGR
REPORTED NEAR CONCORD.
&&
KSUMRALLLocal storm report, May 6, 9:14 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG PANOLA 32.95N 88.27W
05/06/2009 SUMTER AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 84 NEAR PANOLA.
&&
KSUMRALLLocal storm report, May 6, 9:20 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
05/06/2009 TUSCALOOSA AL EMERGENCY MNGR
WIDESPREAD DAMAGE ACROSS THE COUNTY. TREES DOWN AND
STRUCTURAL DAMAGE. POSSIBLE TORNADO AND STRAIGHT LINE
WIND DAMAGE.
0900 AM TSTM WND DMG NORTHPORT 33.24N 87.59W
05/06/2009 TUSCALOOSA AL NWS STORM SURVEY
ESTIMATED WIND GUST OF 70MPH. STORM SPOTTER REPORTS ROOF
DAMAGE AND TREES DOWN 2.5 MILES WEST OF MCFARLAND BLVD.
&&
KSUMRALLLocal storm report, May 6, 9:38 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG JASPER 33.85N 87.27W
05/06/2009 WALKER AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AND SOME STRUCTURAL DAMAGE
REPORTED IN CITY OF JASPER.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 41 min |
| May 5, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 32 min |
| May 5, 7:47 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 43 min |
| May 5, 8:23 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo | 37 min |
| May 6, 1:54 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| May 6, 3:54 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 26 min |
| May 6, 4:50 AM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| May 6, 4:54 AM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| May 6, 5:48 AM CDT | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
| May 6, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 54 min |
| May 6, 6:41 AM CDT | Tornado Warning | BMX | Marion | 34 min |
| May 6, 6:45 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Winston | 4 hr |
| May 6, 7:37 AM CDT | Areal Flood Warning | BMX | Blount | 3 hr |
| May 6, 7:50 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 40 min |
| May 6, 8:07 AM CDT | Tornado Warning | BMX | Pickens | 53 min |
| May 6, 8:11 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa, Walker | 3 hr |
| May 6, 8:11 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 64 min |
| May 6, 8:27 AM CDT | Tornado Warning | BMX | Pickens | 33 min |
| May 6, 8:28 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 47 min |
| May 6, 8:35 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 40 min |
| May 6, 8:47 AM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| May 6, 8:49 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 41 min |
| May 6, 8:52 AM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 23 min |
| May 6, 9:13 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Fayette, Greene, Hale, Jefferson and 4 more | 62 min |
| May 6, 9:17 AM CDT | Tornado Warning | BMX | Tuscaloosa | 28 min |
| May 6, 9:19 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Perry, Sumter | 41 min |
| May 6, 9:38 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 24 hr |
| May 6, 9:42 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 49 hr |
| May 6, 9:44 AM CDT | Tornado Warning | BMX | Blount, Jefferson | 9 min |
| May 6, 10:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 52 min |
| May 6, 10:27 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 33 min |
| May 6, 10:36 AM CDT | Areal Flood Warning | BMX | Etowah | 4 hr |
| May 6, 10:49 AM CDT | Areal Flood Warning | BMX | Blount | 4 hr |
| May 6, 11:42 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 33 min |
| May 6, 11:46 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 44 min |
| May 6, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 40 min |
| May 6, 12:44 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Macon, Montgomery | 46 min |
| May 6, 12:47 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 43 min |
| May 6, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lowndes, Macon, Montgomery, Tallapoosa | 34 min |
| May 6, 1:43 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 4 hr |
| May 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 42 min |
| May 6, 2:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike | 30 min |
| May 6, 3:57 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 37 min |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.